MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALTRUA 2 DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR

BOSTON SCIENTIFIC CORPORATION ALTRUA 2 DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Model Number S702
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/18/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this pacemaker is behaving in a manner consistent with a recorded code 1003 indicative of premature battery depletion.Device was explanted and replaced.No additional adverse patient effects were reported.At this time, the product has not been returned.If the product is returned, analysis will be performed and this report would be updated at that time.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this device was thoroughly inspected and analyzed.A longevity calculation was completed and confirmed this device did not last as long as expected.Additionally, a high current drain was detected.Detailed analysis confirmed the identified high current drain was a result of a leaky capacitor.Investigation determined that the premature battery depletion was caused by the presence of excess hydrogen in the device case, and the source of the hydrogen was a liner component within the device.
 
Event or Problem Description
It was reported that this pacemaker is behaving in a manner consistent with a recorded code 1003 indicative of premature battery depletion.Device was explanted and replaced.No additional adverse patient effects were reported.Boston scientific received device and completed analysis.

Brand Name
ALTRUA 2 DR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8505087
Report Number2124215-2019-03550
Device Sequence Number10812544
Product Code LWP
UDI-Device Identifier00802526559341
UDI-Public00802526559341
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
N970003/S167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/20/2017
Device Model NumberS702
Device Catalogue NumberS702
Device Lot Number700247
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2019
Initial Date Received by Manufacturer 01/21/2019
Supplement Date Received by Manufacturer06/04/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date07/03/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;